On the evolution of higher dimensional Heisenberg continuum spin systems

Lakshmanan, M. ; Daniel, M. (1981) On the evolution of higher dimensional Heisenberg continuum spin systems Physica A: Statistical and Theoretical Physics, 107 (3). pp. 533-552. ISSN 0378-4371

Full text not available from this repository.

Official URL: http://linkinghub.elsevier.com/retrieve/pii/037843...

Related URL: http://dx.doi.org/10.1016/0378-4371(81)90186-2


We consider the evolution of a classical Heisenberg ferromagnetic spin chain in its continuum limit in higher spatial dimensions. It is shown that the evolution of a radially symmetric chain could be identified with the motion of a helical space curve as in the linear case. The resulting invariant equations for the curvature (radial energy density) and torsion (related to current density) are shown to be equivalent to a generalized nonlinear Schrodinger equation, similar to the one derived by Ruijgrok and Jurkiewicz recently. Equivalent linear equations as well as special static solutions of point singular type are obtained. Similarity solutions, a class of which belong to Riccati type, are discussed in detail. For general higher dimensions, a potentially useful formulation is presented: Under stereographic projection of the unit sphere of spin, the equation of motion takes a neater form even with the inclusion of anisotropic interactions. Classes of explicit solutions are reported in higher dimensions. Propagating spin waves, static spin waves of point singular nature and of finite energy in some cases are also discussed.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:19474
Deposited On:22 Nov 2010 12:32
Last Modified:08 Jun 2011 07:32

Repository Staff Only: item control page